Bloated Stomach/Numb legs


#1
Has anyone any suggestions as to how my husband can cure/reduce his bloated stomach? About 98% of the time after eating or having his medication his stomach bloats. It ranges from mild to really bad.

The other occasional problem is numb legs. This seems to be more of a problem at night time/first thing in the morning. Anyone else had this?

All comments will be much appreciated. Hubby has had PD since 2008.

#2
Hi Country Girl

You could get your Dr to prescribe Omeprazole which may help, they are also available over the counterl

#3
Thank you for that information Zennor. Something to consider.

#4
Sorry, the Omeprazole may help his stomach but you should check with his Consultant with regard to his numb legs.

#5
Domperidone works for me for bloated stomach but not sure if it is meant for that. Available in the UK over the counter. I found Anticholinergic meds made bloating worse. Don't know about the numb legs sorry.

#6
Hi zennor,
This 1st paragraph is background, skip to the next one for the jist.
I've been dxd with pd for 10 long years, 45, and now my teeth are totally shot. So lots of probs with constipation through:
A) my gut slowing down because of pd,
2) my inability to chew my food properly.
There is a good q&a session that deals with some of that there -> http://bit.ly/18auAKH
Hopefully that's answered some questions.
Anyway got some teeth out, antibiotics, steroids, hiccups for a week, anti-psychotic drugs, oh here it is Omeprazole, gave me terrible swollen ankles, hang on, did anyone ask about swollen ank... No... OK. I'll keep that for another time.

I used to get numbness on the front of my thighs intermittently and in my fingers. That disappeared after DBS, as did my patchy goosebumps. Which might suggest that the signals coming back from the legs are being blocked by a lack of dopamine, rather than circulation or trapped nerves.

Obviously thats me and, I'm sure it's become apparent, I'm not medically qualified. So I find it best to get checked over anyway. Meantime this fills the gaps in between appointments. Always a wee day out. Besides at least you can now throw in suggestions, rather than getting fobbed off with. It's Parkinson's! NEXT. Not that I'm suggesting for a moment your GP is like that. There are therapies, things to try.

Good luck.

#7
Whoops hi country girl too,
I saw zennor and thought Zener diode ( as you do ) and it stuck (as it does) ...cough...

#8
Very good point - was merely trying to be helpful!

#9
A bloated stomach sounds alarm bells for me.

2 years ago my OH underwent a serious operation for a complete blockage, all down to the progress of P which affects all muscles, internal and external.

They had, a few months prior, had a blockage corrected by means of a sigmoidoscopy, but, when this recurred we were told that it would be a frequent event and that the solution was removal of the sigmoid colon.

Two years later I can tell when they have not taken enough Movicol because they have a distended abdomen; so then we up the dose and hope and pray it does not result in yet another hospital admission, as it has done twice in the 2 years since the operation, BECAUSE, despite what we were told, that this would resolve the matter, a loop and blockage CAN occur again in another part of the intestine.

So, please do get advice on this before it becomes a major problem. I am not scaremongering, just advising of the problems that may occur if such a problem is down to a partial blockage. OH had many episodes of bloating before we realised what the problem was and then it resulted in a rather drastic solution; 3 weeks in hospital, HDU for 4 days and 3 months recovery.

OH was diagnosed with P just over 15 years ago aged 47.